MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS

AVANOS MEDICAL INC. ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 05-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: abdominoplasty, cathplace: in wound before closing.It was reported two catheters were used and removal was attempted after the pumps were successfully emptied.The right catheter was easily removed; however, the patient experienced pain when the nurse attempted removing the left catheter.The patient was given pain relief and removal was attempted after an hour.The patient still experienced pain and the physician was notified.When the physician attempted removing the catheter it snapped with a segment of about 10cm remaining inside the patient.The surgeon was planning to leave the broken segment in-situ.The nurses reported the catheter felt tight and resistance was noted during removal.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 30-may-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number0203066015, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One used pump with two select a flow (saf) dials and one silver soaker catheter attached.The catheter was received with a black thread tied around the outside.A set bend was observed in the catheter at the location of the thread.The tied thread was slid down the catheter to expose the area underneath.No breaks or cuts were observed in this area.The catheter was intact with no breaks or cuts.The black tip at the distal end was attached.The root cause was not established, since no defect was found in the received sample.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM)
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8489645
Report Number2026095-2019-00055
Device Sequence Number13921065
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot Number0203066015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/07/2019
06/11/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date05/31/2019
07/05/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELASTOMERIC PUMP CB6007; ONE PUMP WITH TWO SELECT A FLOW (SAF) DIALS.